Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 289, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 26, 2001, 1:47 PM CDT for Lawrence County, Alabama. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2001, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 26, 2001, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lawrence County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:55 PM CDT | Hail 0.75 | Moulton, AL | Dime size hail was observed in Moulton. Numerous large tree limbs were also snapped off during the storm. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 261847 SVRBHM ALC079-261930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN NORTHWEST ALABAMA * UNTIL 230 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MOULTON...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLSBORO. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3438 8752 3436 8717 3464 8711 3471 8741
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:08 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 10:08 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1008 AM CDT TUE JUN 26 2001 UPPER LOW OVER NCNTL TN THIS MORNING...CONTINUING TO DRIFT SLOLY WWD. BMX 12Z SOUNDING APPEARS FAIRLY UNSTABLE WITH LARGE LAPSE RATES AND AMPLE AMOUNTS OF CAPE EXPECTED BY AFTN. GIVEN THIS...WILL NOT BE SURPRISED TO SEE QUITE A BIT OF CONVECTION ON THE SOUTH SIDE OF THE LOW...MAINLY FROM BHM NWD. CURRENT ZONES FOR THE MOST PART APPEAR OK...BUT WILL PROBABLY LOWER POPS ACROSS THE SRN HALF OF THE FA THIS AFTN TO 30%...PERHAPS A BIT HIGHER FROM SELMA TO AUB ON NRN PERIPHERY OF CURRENT BKN CLOUD FIELD. TEMPS LOOK OK...BUT MAY MAKE A COUPLE OF MINOR CHANGES PRIOR TO RELEASE. UPDATES OUT SHORTLY. 66 .BHM...NONE.
In the hours before
Special weather statement, Jun 26, 11:00 AM CDT, 2 hours 47 minutes before
ALZ001>038-040>050-262300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT TUE JUN 26 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. AN UPPER LEVEL LOW...JUST TO THE NORTH OF ALABAMA...WILL CONTINUE TO BE THE MAIN WEATHER MAKER THIS AFTERNOON AND EVENING. THE ATMOSPHERE HAS MOISTENED UP FROM YESTERDAY AND BECOME MORE UNSTABLE...AS UNSEASONABLY COLD AIR ALOFT HAS SPREAD OVER THE FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE NORTHERN HALF OF ALABAMA THIS AFTERNOON AND EVENING...WITH LESSER COVERAGE ACROSS THE SOUTHERN HALF. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL LIKELY BE IN THE FORM OF LARGE HAIL...WITH SOME DAMAGING WIND POSSIBLE. ALSO...THESE STORMS WILL GENERALLY MOVE EASTWARD AT LESS THAN 10 MPH...THUS BRINGING THE THREAT OF HEAVY RAINFALL AND FLOODING WITH THE LARGER THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. HOWEVER...LAW ENFORCEMENT AND EMA OFFICIALS OVER THE NORTHERN HALF OF THE FORECAST AREA SHOULD REMAIN ABREAST OF DEVELOPING WEATHER THIS AFTERNOON AND EVENING FOR POSSIBLE ACTIVATION...AND BE ESPECIALLY PREPARED FOR THE POSSIBILITY OF LARGE HAIL WITH A FEW OF THE THUNDERSTORMS. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 3, BIRMINGHAM IS 3, MONTGOMERY IS 2, 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A UDESCRIPTION OF WHAT IS A WET MICROBURST, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Jun 26, 2:17 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 28 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Cullman, Marshall | 27 min |
| Jun 26, 3:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 37 min |
| Jun 26, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 36 min |
| Jun 26, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 31 min |
| Jun 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 28 min |
| Jun 26, 3:35 PM CDT | Severe Thunderstorm Warning | BMX | Limestone | 25 min |
| Jun 26, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 46 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 29 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 32 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 34 min |
| Jun 26, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 39 min |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 55 min |
| Jun 26, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 23 min |
| Jun 26, 5:12 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 33 min |
| Jun 26, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 26 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 58 min |
| Jun 26, 6:18 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.